Interfacial waves and hydraulic falls: Some applications to atmospheric flows in the lee of mountains

Belward S.R. and Forbes L.K. (1995) Interfacial waves and hydraulic falls: Some applications to atmospheric flows in the lee of mountains. Journal of Engineering Mathematics, 29 2: 161-179. doi:10.1007/BF00051741


Author Belward S.R.
Forbes L.K.
Title Interfacial waves and hydraulic falls: Some applications to atmospheric flows in the lee of mountains
Journal name Journal of Engineering Mathematics   Check publisher's open access policy
ISSN 0022-0833
Publication date 1995-01-01
Sub-type Article (original research)
DOI 10.1007/BF00051741
Open Access Status Not yet assessed
Volume 29
Issue 2
Start page 161
End page 179
Total pages 19
Publisher Kluwer Academic Publishers
Subject 2604 Applied Mathematics
2201 Applied Ethics
Abstract Two dimensional flow of a layer of constant density fluid over arbitrary topography, beneath a compressible, isothermal and stationary fluid is considered. Both downstream wave and critical flow solutions are obtained using a boundary integral formulation which is solved numerically by Newton's method. The resulting solutions are compared against waves produced behind similar obstacles in which the compressible upper layer is absent (single layer flow) and against the predictions of a linearised theory. The limiting waves predicted by the full non-linear equations are contrasted with those predicted by the forced Korteweg-de Vries theory. In particular, it is shown that at some parameter values a multiplicity of solutions exists in the full nonlinear theory.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: Scopus Citation Count Cited 7 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 12 Jul 2016, 12:29:52 EST by System User